Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 67, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 13, 2015, 9:28 AM EDT for LaGrange County, Noble County, Steuben County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2015, 9:28 AM EDT (13:28 UTC)
- Expired
- Jul 13, 2015, 9:52 AM EDT
- In force
- 24 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties LaGrange County, IN, Noble County, IN, Steuben County, IN
The radar
The Northern Indiana radar (KIWX), 40 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 1.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
565
WUUS53 KIWX 131328
SVRIWX
INC087-113-151-131415-
/O.NEW.KIWX.SV.W.0067.150713T1328Z-150713T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
928 AM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN STEUBEN COUNTY IN NORTHEASTERN INDIANA...
LAGRANGE COUNTY IN NORTHEASTERN INDIANA...
NORTHEASTERN NOBLE COUNTY IN NORTHEASTERN INDIANA...
* UNTIL 1015 AM EDT
* AT 927 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MIDDLEBURY...OR 9 MILES NORTHEAST OF GOSHEN...MOVING EAST
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
TOPEKA AROUND 940 AM EDT.
LAGRANGE AROUND 945 AM EDT.
ROME CITY AROUND 950 AM EDT.
KENDALLVILLE AROUND 1000 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BRUSHY
PRAIRIE...EMMA...SHIPSHEWANA...EDDY...BIG LONG LAKE...ELMIRA...
PLATO...BIG TURKEY LAKE...HONEYVILLE AND INDIANOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4160 8506 4153 8517 4153 8519 4151 8519
4145 8529 4156 8566 4166 8566 4172 8559
TIME...MOT...LOC 1327Z 289DEG 39KT 4163 8567
HAIL...<.75IN
WIND...60MPH
$$
JBALL1 follow-up statement
036
WWUS53 KIWX 131352
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
952 AM EDT MON JUL 13 2015
INC087-113-151-131402-
/O.CAN.KIWX.SV.W.0067.000000T0000Z-150713T1415Z/
STEUBEN IN-LAGRANGE IN-NOBLE IN-
952 AM EDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STEUBEN...
LAGRANGE AND NORTHEASTERN NOBLE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4160 8506 4153 8517 4153 8519 4151 8519
4145 8529 4156 8566 4166 8566 4172 8559
TIME...MOT...LOC 1350Z 289DEG 39KT 4112 8622
$$
JBALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:03 AM EDT, 25 minutes earlier.
Area forecast discussion, Jul 13, 9:03 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
903 AM EDT MON JUL 13 2015
.SYNOPSIS...
ISSUED AT 735 AM EDT MON JUL 12 2015
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL MOVE FROM WEST TO EAST
THIS MORNING THROUGH MIDDAY. THE GREATER RISK FOR SEVERE STORMS
ALONG WITH HEAVY RAIN AND FLOODING COULD DEVELOP LATER THIS
EVENING INTO EARLY TONIGHT. DAMAGING WINDS APPEARS TO BE THE
PRIMARY HAZARD. AFTERNOON HIGHS WILL BE AROUND 80 IN SOUTH CENTRAL
MICHIGAN TO THE UPPER 80S INTO NORTHWEST AND WEST CENTRAL INDIANA.
&&
.UPDATE...
ISSUED AT 853 AM EDT MON JUL 13 2015
MARGINAL SEVERE RISK EXISTS WITH THE MORNING BOW ECHO. ESPECIALLY
FOCUSED AT THE APEX OF THE BOW WHERE A REAR INFLOW JET HAS
DEVELOPED. CURRENT WIND REPORTS ARE IN THE 40 TO 50 MPH
RANGE...BUT EXPECT SOME REINTENSIFICATION AS THIS TRAVELS SOUTH
WHERE TEMPERATURES HAVE ALREADY WARMED A FEW DEGREES.
OVERALL...EXPECT THE MAJORITY OF THE SEVERE THREAT WITH THIS
MORNING COMPLEX TO BE SOUTH OF OUR FORECAST AREA. FOCUS WILL THEN
TURN TO THIS AFTERNOON. WILL HAVE ANOTHER UPDATE DISCUSSION BY
LATE MORNING ONCE THE MORNING MCS HAS MOVED THROUGH THE AREA AND
THE PICTURE FOR THIS AFTERNOON BECOMES MORE CLEAR.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 458 AM EDT MON JUL 13 2015
INTERESTING CONDITIONAL SEVERE EPISODE IN THE MAKE WITH NOTABLE
VARIABLES WHICH INCLUDE ONGOING SEVERE UPSTREAM CONVECTION ACRS
SRN/CNTL WI AND RESULTANT OUTFLOWS/BOUNDARIES AND CONVECTIVE
RENEWAL TIMING UPSTREAM BY MID/LATE AFTN WITH LOW POTNL FOR
DUAL/CONSECUTIVE CONVECTIVE COMPLEXES WITH THE LATTER NOT TO TRACK
THROUGH REGION UNTIL EARLY TUE AM...SEVERAL HOURS AFTER FIRST.
WILL FOCUS PRIMARILY ON THE FIRST TWO EPISODES WITH MAINTENANCE OF
CONVECTION FAVORED ALONG SHARP INSTABILITY/ISODROSOTHERMAL
GRADIENT WHICH SHOULD FOCUS WI BOWING SEGMENT APEX OF WI SQUALL
LINE ADVANCEMENT MORE RIGHT/SRLY WITH TIME...ADVANCING INTO WRN
CWA AFTER 12 UTC. STRENGTHENING WNWLY STEERING FLOW SHOULD ALSO
ALLOW EWD SPREAD THROUGH SCNTL CWA THROUGH AM HOURS AS STORMS
BECOME ELEVATED INTO ERN FRINGES OF WARM ADVECTION LEAF. PRIMARY
COMPOSITE OUTFLOW CORE TO LIKELY EXTEND NW/SE FM NRN IL TO WCNTL
IN. ESTABLISHED RICH POOL OF LWR/MID 70S SFC DPS ACRS MID MS VLY
WITH ERN BOUNDARY THROUGH NERN IL TO SRN IN. AS UPSTREAM SWRLY
FLOW STRENGTHENS LATER TODAY STRONG THETA-E ADVECTION INTO
SWRN/SRN CWA...ENHANCED FURTHER BY EFFECTIVE CNTL IL
EVAPOTRANSPIRATIVE PROCESSES...WILL FOCUS STRONG SFC BASED
INSTABILITY RESERVOIR /5000+ J/KG IN SWEPT ARC S-SW- W-NW OF CWA
BY MID/LATE AFTN. MEANWHILE STRENGTHENING AND VEERING MID
TROPOSPHERIC FLOW TO 50-60KTS. FOCUS FOR INITIATION UPSTREAM ACRS
WI IN MID/LATE AFTN HOURS APPEARS TIED TO EJECTION OF DUMBELLED
SHORTWAVE FEATURE ACRS NRN MN TIED TO PRESENTLY REXED WAVE NEAR
ND/SASK/MAN BORDERS. AS LEAD SHORTWAVE ENTERS RAPID CONFLUENCY
BTWN HUDSON BAY VORTEX AND STOIC NRN TX RIDGE. SHOULD BE
SUFFICIENT INDUCEMENT TO CONVECT WITH SUBSEQUENT/RAPID
INTENSIFICATION...WITH EVOLUTION INTO LINEAR SEGMENT/S/ BY EVENING
AND ENTRY INTO NWRN/WRN CWA BYND 00 UTC. DEEP LYR SHEAR ON ORDER
OF 45 KTS FAR SWRN CWA TO 30 KTS NE ALONG WITH PRESENTATION OF
INSTABILITY FAVORS SWRN/SRN CWA FOR SEVERE WITH DAMAGING WIND
GUSTS LARGEST RISK GIVEN MID LEVEL SPEEDS ENTRAINED INTO REAR
INFLOWS. HIGHLY CONDITIONAL NATURE OF THIRD LATE PD 2 EPSIODE TOO
UNCERTAIN AND DWINDLE SCT TSRA/HIR SHRA POPS TO CHC BYND 06 UTC.
LACK OF STRONG DESTABILZATION DOWNSTREAM OF CONVECTION TRAVERSING
SRN LK MICHIGAN SHOULD KEEP STORMS ACRS NERN CWA BLO SVR LIMITS.
&&
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 458 AM EDT MON JUL 13 2015
LONG TERM FORECAST FAIRLY QUIET FROM A RELATIVE PERSPECTIVE. MAIN
VORTICITY LOBE AND ASSOCIATED SECONDARY LOW LEVEL FRONTAL BOUNDARY
WILL PUSH THROUGH OUR AREA DURING THE DAY TUESDAY. PRIMARY THETA-E
RIDGE LONG GONE BY THAT POINT BUT ENOUGH RESIDUAL MOISTURE TO TOUCH
OFF SCT/NUM SHOWERS...ESPECIALLY IN OUR SOUTHERN ZONES. ALSO SOME
MARGINAL INSTABILITY IN THOSE SOUTHERN COUNTIES SO WOULD NOT BE
SURPRISED TO SEE SOME EMBEDDED THUNDER. QPF AMOUNTS WILL BE FAIRLY
LIGHT BUT THE HIGHEST AMOUNTS (0.25-0.5 INCHES) WILL BE IN THE SOUTH
AND MAY PROLONG FLOODING DUE TO SHORT TERM CONVECTION.
WED/THURS STILL LOOKING DRY AS GREAT LAKES RECEIVE A HEALTHY DOSE OF
AVA/SUBSIDENCE IN THE WAKE OF DEPARTING TROUGH AXIS. NORTHEAST FLOW
WILL YIELD A SLIGHT COOL DOWN BUT THERMAL PROFILES NOT PARTICULARLY
COLD AND WILL BE AT LEAST PARTIALLY OFFSET BY A FAIR AMOUNT OF SOLAR
INSOLATION. KEPT HIGHS IN THE UPPER 70S TO AROUND 80F. RETURN TO
MORE ACTIVE WEATHER BY THE END OF THE WEEK AS A MUCH WARMER AND
MOISTURE-LADEN AIRMASS FOLDS BACK INTO THE OHIO VALLEY COURTESY OF
STALWART SOUTHERN PLAINS RIDGE. WESTERLY MID/UPPER LEVEL FLOW WILL
BRING ANOTHER PARADE OF LOW AMPLITUDE SYSTEMS INTO THE WEEKEND BUT
(NOT SURPRISINGLY) MEDIUM RANGE MODELS CONTINUE TO STRUGGLE
IMMENSELY WITH EXACT TIMING AND PLACEMENT. WILL CONTINUE TO HOLD
WITH LOW CHANCE POPS UNTIL DETAILS CAN BE SORTED OUT.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 730 AM EDT MON JUL 13 2015
UPSTREAM CONVECTION INVOF KSBN AND LINEAR COMPLEX OVR SRN LK MI
REQUIRES TSRA MENTION FROM START AT KSBN THROUGH 15 UTC. TIMING OF
LINE TO KFWA ROUGHLY AROUND 15 UTC. PERTURBED MOIST BOUNDARY
LAYER AND PRECIP SHOULD CONTINUE TO SUPPORT FUELING/ALTERNATE CIGS
IF NOT BRIEF IFR UNTIL PASSAGE OF TSRA. THEREAFTER...GREAT DEAL OF
UNCERTAINTY ESPECIALLY WITH RESPECT TO TIMING AND POTNL FOR
RENEWED CONVECTION. FOR NOW COVER WITH VCTS AT 02/04 UTC FOR
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ003-012-013-015-
020-022>027-032>034.
MI...NONE.
OH...NONE.
LM...NONE.
&&
UPDATE...BENTLEY
SYNOPSIS...MURPHY
SHORT TERM...MURPHY
LONG TERM...AGD
AVIATION...MURPHY
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jul 13, 5:40 AM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 540 AM EDT MON JUL 13 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-140945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 540 AM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS MORNING...PRIMARILY WEST OF INTERSTATE 69. WHILE WIDESPREAD SEVERE STORMS THIS MORNING ARE NOT ANTICIPATED...A FEW STORMS COULD PRODUCE SEVERE WIND GUSTS TO 60 MPH...ESPECIALLY WEST OF ROUTE 31. THE GREATER RISK FOR SEVERE STORMS APPEARS TO BE FROM THIS EVENING UNTIL ABOUT 2 AM. THE PRIMARY RISK IS DAMAGING THUNDERSTORM WINDS AND HEAVY RAINFALL THAT MAY PRODUCE FLOODING. THE GREATEST THREAT AREA IS ALONG AND SOUTH OF A BENTON HARBOR TO FORT WAYNE TO FINDLAY LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY AND AGAIN LATER THIS WEEK. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-140945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 540 AM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY...ESPECIALLY THIS MORNING AND AGAIN THIS EVENING INTO EARLY TONIGHT. WIND GUSTS OF 40 KNOTS OR GREATER ALONG WITH LOCALLY HIGH WAVES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND AGAIN LATER THIS WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jul 13, 8:39 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
839 AM EDT MON JUL 13 2015
INZ003>005-MIZ077-131315-
ST. JOSEPH-LA PORTE-ELKHART-BERRIEN-
839 AM EDT MON JUL 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ELKHART...LA
PORTE...ST. JOSEPH AND SOUTHEASTERN BERRIEN COUNTIES...
AT 838 AM EDT /738 AM CDT/...A LINE OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR BUCHANAN TO BURNS HARBOR...AND
MOVING SOUTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
ROSELAND AROUND 745 AM CDT.
MISHAWAKA...GEORGETOWN AND GRANGER AROUND 850 AM EDT.
LA PORTE AND SIMONTON LAKE AROUND 855 AM EDT.
ELKHART AROUND 900 AM EDT.
WALKERTON...NORTH LIBERTY AND BRISTOL AROUND 905 AM EDT.
MIDDLEBURY AROUND 910 AM EDT.
GULIVOIRE PARK AND LAKEVILLE AROUND 915 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KINGSBURY...
WATERFORD...CRUMSTOWN...DAYTON...FISH LAKE...PINHOOK...STILLWELL...
GALIEN...POTTAWATTOMIE PARK AND BERTRAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 38 AND 91.
INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 33 AND 45.
INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND 2.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4171 8693 4183 8660 4169 8571 4148 8631
4148 8647 4146 8647 4154 8693
TIME...MOT...LOC 1238Z 278DEG 65KT 4185 8643 4162 8711
JBALLLocal storm report, Jul 13, 8:49 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
849 AM EDT MON JUL 13 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM HAIL 1 WNW WATERFORD 41.68N 86.86W
07/13/2015 E0.25 INCH LA PORTE IN TRAINED SPOTTER
PEA SIZED HAIL
&&
MSLLocal storm report, Jul 13, 8:58 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
858 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND GST 4 NNW MICHIGAN CITY 41.76N 86.93W
07/13/2015 M45 MPH LMZ046 IN BUOY
&&
SKIPPERLocal storm report, Jul 13, 9:03 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
903 AM EDT MON JUL 13 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 AM HAIL 2 W GRANGER 41.74N 86.18W
07/13/2015 E0.25 INCH ST. JOSEPH IN PUBLIC
&&
MSLSpecial weather statement, Jul 13, 9:11 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
911 AM EDT MON JUL 13 2015
INZ004-005-008-012-014-016-131400-
STARKE-MARSHALL-NOBLE-ST. JOSEPH-KOSCIUSKO-ELKHART-
911 AM EDT MON JUL 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN STARKE...
SOUTHERN ELKHART...MARSHALL...NORTHERN KOSCIUSKO...SOUTHERN ST.
JOSEPH AND NORTHWESTERN NOBLE COUNTIES...
AT 911 AM EDT /811 AM CDT/...A LINE OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR LAKEVILLE TO WALKERTON...AND MOVING
EAST SOUTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
PLYMOUTH AND WAKARUSA AROUND 920 AM EDT.
NAPPANEE AROUND 925 AM EDT.
GOSHEN...BREMEN...MILFORD AND NEW PARIS AROUND 930 AM EDT.
SYRACUSE AND BOURBON AROUND 935 AM EDT.
LIGONIER AROUND 945 AM EDT.
WARSAW AROUND 950 AM EDT.
ALBION AROUND 955 AM EDT.
NORTH WEBSTER AROUND 1000 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LEESBURG...LITTLE
CHAPMAN LAKE...TIPPECANOE LAKE...CROMWELL...SOUTHWEST...OAKWOOD
PARK...BENTON...LAKE OF THE WOODS...LOCKE AND GRAVELTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4142 8665 4143 8661 4143 8653 4146 8652
4159 8612 4144 8533 4120 8598
TIME...MOT...LOC 1311Z 282DEG 48KT 4155 8618 4144 8651
JBALLSpecial weather statement, Jul 13, 9:19 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 919 AM EDT MON JUL 13 2015 INZ005>008-MIZ079>081-131345- STEUBEN-NOBLE-LAGRANGE-ELKHART-HILLSDALE-BRANCH-ST. JOSEPH- 919 AM EDT MON JUL 13 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ELKHART... NORTHWESTERN STEUBEN...LAGRANGE...NORTHERN NOBLE...SOUTHERN BRANCH... WEST CENTRAL HILLSDALE AND EASTERN ST. JOSEPH COUNTIES... AT 918 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR COLON TO NEAR WAKARUSA...AND MOVING EAST SOUTHEAST AT 55 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR... COLON AROUND 925 AM EDT. BRONSON AROUND 930 AM EDT. COLDWATER AND TOPEKA AROUND 940 AM EDT. FREMONT AND ROME CITY AROUND 945 AM EDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EMMA...KINDERHOOK... KLINGER LAKE...COLDWATER LAKE...MONGO...ELMIRA...BURR OAK...PLATO... WATERFORD MILLS AND HOWE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 346 AND 357. INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 1 AND 11. INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 104 AND 149. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4185 8468 4143 8531 4156 8596 4203 8540 TIME...MOT...LOC 1318Z 289DEG 53KT 4197 8541 4156 8594 JBALL
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:05 AM EDT | Special Marine Warning | IWX | 40 min | |
| Jul 13, 8:39 AM EDT | Special Weather Statement | IWX | LaPorte, Saint Joseph | 36 min |
| Jul 13, 8:45 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange, Saint Joseph | 45 min |
| Jul 13, 9:11 AM EDT | Special Weather Statement | IWX | Kosciusko, Marshall | 49 min |
| Jul 13, 9:19 AM EDT | Special Weather Statement | IWX | Elkhart, LaGrange, Steuben | 26 min |
| Jul 13, 9:43 AM EDT | Special Weather Statement | IWX | DeKalb, Noble, Steuben | 47 min |
| Jul 13, 9:46 AM EDT | Special Weather Statement | IWX | Cass, Fulton, Kosciusko, Whitley | 44 min |
| Jul 13, 10:20 AM EDT | Special Weather Statement | IWX | Adams, Allen | 40 min |
| Jul 13, 10:31 AM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 4 days |
| Jul 13, 10:34 AM EDT | Special Weather Statement | IWX | Grant, Huntington, Miami, Wells | 26 min |
| Jul 13, 10:37 AM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 4 days |
| Jul 13, 11:16 AM EDT | Special Weather Statement | IWX | Blackford, Jay | 29 min |
| Jul 13, 5:38 PM EDT | River Flood Warning | IWX | Adams, Allen | 5 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.